Alert archive / Illinois / River Flood Warnings in 2014

River Flood Warning 61, NWS Quad Cities, IA

June 22, 2014Hancock County, Illinois; Clark County, Missouri

NWS Quad Cities, IA issued this river flood warning at Jun 22, 2014, 11:03 AM CDT for Hancock County, Illinois; Clark County, Missouri. It took effect at Jun 23, 2014, 4:01 AM CDT. It was in force for 27 days.

The area

The counties it named.

The facts

Issued
Jun 22, 2014, 11:03 AM CDT (16:03 UTC)
In effect from
Jun 23, 2014, 4:01 AM CDT
Expired
Jul 20, 2014, 10:17 AM CDT
In force
27 days
Issued by
NWS Quad Cities, IA
Area
Storm-based polygon
Flood severity
Minor

Counties Hancock County, IL, Clark County, MO

The radar

The Quad Cities radar (KDVN), 153 km from the middle of the area, began a volume at 16:05 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Mississippi River at Gregory Landing (GGYM7).

Action stage
14 ft
Minor stage
15 ft
Moderate stage
18 ft
Major stage
25 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Quad Cities, IA wrote its last area forecast discussion before this river flood warning went out at Jun 22, 10:04 AM CDT, 59 minutes earlier.

Area forecast discussion, Jun 22, 10:04 AM CDT, 59 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
1004 AM CDT SUN JUN 22 2014

.UPDATE...
ISSUED AT 1004 AM CDT SUN JUN 22 2014

HAVE INCREASED POPS WEST OF THE MS RIVER AS MCS CONTINUES TO MAKE
SLOW BUT STEADY PROGRESS ACROSS CENTRAL IA. PLENTY OF SUNSHINE IN
EASTERN IA AHEAD OF THE MCS WITH SBCAPES ALREADY NEARING 3000 J/KG
WITH DCAPE ALSO INCREASING. SPC HAS ADDED EASTERN IA TO A SLIGHT
RISK FOR THIS AFTERNOON WITH DAMAGING WIND THE MAIN THREAT WITH
MARGINAL SEVERE HAIL ALSO. STORMS WILL BE MOVING RATHER SLOWLY SO
TORRENTIAL RAINS WILL ALSO BE A CONCERN AS PRECIPITABLE WATERS
INCREASE TO OVER 1.50 INCHES. THERE WILL BE THE POTENTIAL FOR LOCALIZED
FLASH FLOODING ESPECIALLY WHERE HEAVY RAINS HAVE FALLEN IN THE
PAST WEEK.

&&

.SYNOPSIS...
ISSUED AT 249 AM CDT SUN JUN 22 2014

LATEST SFC ANALYSIS SHOWS SURFACE LOW OVER SOUTH CENTRAL NE WITH
A WEAK STATIONARY FRONT STRETCHING ACROSS NORTHERN SECTIONS OF THE
CWFA. DEW POINTS HOLDING IN THE 60S AND LIGHT WINDS IN THE FRONTAL
ZONE SUPPORTING FOG DEVELOPMENT ALONG HWY 20 CORRIDOR IN
PARTICULAR. ALOFT...NEAR ZONAL FLOW ACROSS THE CENTRAL US AT 500MB
WITH WEAK RIDGING OVER THE UPPER MISSISSIPPI VALLEY. FESTERING
WEAK CONVECTION VICINITY LSX AND MORE VIGOROUS STORMS OVER NW IA
CURRENTLY HEADED EAST-SOUTHEASTWARD.

&&

.SHORT TERM...(TODAY AND TONIGHT)
ISSUED AT 249 AM CDT SUN JUN 22 2014

MAIN FORECAST CONCERN IN THE SHORT TERM IS POTENTIAL PRECIP TODAY.
RECENT MODEL SOLUTIONS REGARDING PRECIPITATION HAVE BEEN LARGELY
OVERDONE...THUS OVERALL CONFIDENCE IN SHORT TERM MODEL SOLUTIONS IS
LOWER THAN NORMAL.  ECMWF FOR EXAMPLE GROSSLY OVERFORECAST FORCING
AND PRECIP YESTERDAY.  THUS...FOR SHORT TERM WILL RELY ON BLEND OF
THIS MORNINGS MORE CONSERVATIVE HRRR...NAM...AND RUC.

STORMS CURRENTLY OVER NORTHWEST IA ARE HINTED AT BY HRRR AND RUC.
BOTH AGREE WITH WEAKENING TREND AS THE CONVECTION COMES UP AGAINST
THE UPPER RIDGE.  GIVEN THIS EXPECTATION...THE MOST LIKELY
OPPORTUNITY FOR RAIN LOCALLY WILL COME THIS AFTERNOON AS THE UPPER
RIDGE SLIDES A BIT FARTHER EAST AND A SHORT WAVE PUSHES INTO WESTERN IA.
CONVECTION SHOULD FIRE IN CENTRAL IA AND PUSH EAST INTO WESTERN
SECTIONS OF THE CWFA THIS AFTERNOON.  AS A RESULT...RAIN CHANCES
HAVE BEEN LOWERED ACROSS THE BOARD FOR THIS MORNING AND SHIFTED A
BIT WEST FOR THE AFTERNOON.  PRECIP CHANCES WILL CONTINUE OVERNIGHT
AS WEAK CYCLONIC FLOW AND A STRONGER SHORT WAVE OVERTAKE THE
REGION.

DMD

.LONG TERM...(MONDAY THROUGH SATURDAY)
ISSUED AT 249 AM CDT SUN JUN 22 2014

MONDAY INTO MONDAY EVENING STILL ON TRACK FOR BEST PCPN CHCS IN
NEXT FEW DAYS. MODELS CONTINUE TO DIVERGE ON WHETHER ANY PHASING
OCCURS BETWEEN SOUTHERN CANADA SHORTWAVE AND ENERGY RIPPLING IN
UNDERCUTTING QUASI-ZONAL FLOW... WITH MOST OF RECENT MODELS NOW
SHOWING NO PHASING. PHASING WILL HAVE SIGNIFICANT IMPACTS ON PCPN
AMOUNTS AND COVERAGE... AS MORE PHASED SCENARIO WOULD SUPPORT MCS
WITH WIDESPREAD HEAVIER RAINS OF 1-3+ INCHES. BUT... ATTIM THE
FCST IS TRENDING LOWER ON QPF AMOUNTS AND HARBORS SOME UNCERTAINTY
ON PCPN COVERAGE MONDAY INTO MONDAY EVENING GIVEN LACK OF PHASING
SUGGESTED BY MOST MODEL SOLUTIONS. THE CONCERN WITH NO PHASING IS
THE POTENTIAL FOR SOME OF AREA TO BE SPLIT BY BETTER COVERAGE WITH
ONE DISTURBANCE AND MORE CONCENTRATED BATCH OF CONVECTION LIFTING
NORTHEASTWARD INTO UPPER MIDWEST AND AWAY FROM CWA... WHILE
ANOTHER DISTURBANCE AND MORE ORGANIZED CONVECTION SHIFTS E/SE
ACROSS PORTIONS OF SOUTH CENTRAL PLAINS DIVING INTO BEST
INSTABILITY AND MOISTURE AXIS. WITH THAT BEING SAID... GIVEN HIGH
PRECIPITABLE WATER VALUES OF 1.5-1.8 INCHES AND DECENT UPPER
DIFFLUENCE WOULD ANTICIPATE STILL GOOD COVERAGE OF SHOWERS/STORMS
ON MONDAY WITH RISK OF LOCALLY HEAVY RAIN. PCPN SHOULD TAPER OFF
WEST TO EAST MONDAY EVENING WITH PASSAGE OF COLD FRONT.

TUE-TUE NIGHT... SLIGHTLY COOLER AND DRIER CONDITIONS APPEAR ON TAP
WITH WEAK SUBSIDENCE IN WAKE OF FRONT.

WED-SAT... PATTERN SET TO RETURN UNSETTLED/ACTIVE WITH SEVERAL
DISTURBANCES POSSIBLY IN QUASI-ZONAL FLOW BEFORE TRANSITION TO
SOUTHWEST FLOW ALOFT LATE IN THE PERIOD AHEAD OF WESTERN CONUS
TROUGH. SHOULD SEE A BIT OF AN UPTICK IN BOTH TEMPS AND HUMIDITY
BY LATE WEEK AND ESPECIALLY NEXT WEEKEND.

&&

.AVIATION...(FOR THE 12Z TAFS THROUGH 12Z MONDAY MORNING)
ISSUED AT 703 AM CDT SUN JUN 22 2014

A LARGE THUNDERSTORM COMPLEX OVER WESTERN IOWA IS EXPECTED TO
CONTINUE TO WEAKEN AS IT MOVES INTO EASTERN IOWA. HOWEVER...ADDITIONAL
SHOWERS AND STORMS SHOULD DEVELOP AHEAD OF THIS COMPLEX FROM MID
DAY THROUGH THE AFTERNOON. THUS...THUNDERSTORMS ARE EXPECTED TO
AFFECT AREA TAF SITES FROM EARLY AFTERNOON INTO THE EVENING...WITH MVFR
AND POSSIBLY LOCAL IFR CONDITIONS. THUNDERSTORM CHANCES WILL
CONTINUE THROUGH THE OVERNIGHT HOURS AND INTO MONDAY.

DMD

&&

.HYDROLOGY...
ISSUED AT 249 AM CDT SUN JUN 22 2014

AREA TRIBUTARY RIVERS MAINLY NORTH OF I-80...AS WELL AS THE
MAINSTEM MISSISSIPPI RIVER WILL CONTINUE TO RISE INTO NEXT WEEK IN
RESPONSE TO RECENT HEAVY RAINFALL. THE POTENTIAL FOR LOCALLY HEAVY
RAINFALL EXISTS NEXT 36-48 HRS...WITH BEST CHANCES FOR PCPN AND
HEAVY RAINFALL LATE TONIGHT AND MONDAY. SOME GOOD NEWS THIS AM IN
THAT WHAT WAS LOOKING LIKE POTENTIAL FOR WIDESPREAD SIGNIFICANT
RAINFALL 1-3+ INCHES NOW MORE LOCALIZED POTENTIAL AS MODELS HAVE
GENERALLY BACKED OFF TO A WEAKER STORM SYSTEM IMPACTING THE AREA.
WOULD LIKE TO STRESS THAT WHILE THIS IS THE CASE THIS AM... THIS
IS FAR FROM CERTAIN AND COULD CHANGE AS MODELS CONTINUALLY
DIVERGING... THUS CAUTIOUS OPTIMISM THAT HIGHER QPF AMOUNTS MORE
LOCALIZED AND NOT AS WIDESPREAD. RIVER SITES THAT ARE CURRENTLY
UNDER A WARNING ARE FORECAST TO SEE MINOR TO MODERATE
FLOODING...WITH THE EXCEPTION OF THE MISSISSIPPI RIVER AT
BURLINGTON...WHERE MAJOR FLOODING IS FORECAST. HOWEVER...SHOULD
A HEAVY SOAKING RAIN OF 1 TO 3+ INCHES OCCUR OVER ANY RIVER BASINS
NEXT COUPLE OF DAYS...THEN RENEWED RISES AND HIGHER CREST LEVELS
WOULD BE LIKELY. THOSE WITH INTERESTS ON AREA RIVERS OR WHO
WOULD BE IMPACTED BY HIGH WATER LEVELS SHOULD PAY VERY CLOSE ATTENTION
NEXT COUPLE OF DAYS.

&&

.DVN WATCHES/WARNINGS/ADVISORIES...
IA...NONE.
IL...NONE.
MO...NONE.
&&

UPDATE...HAASE
SYNOPSIS...DMD
SHORT TERM...DMD
LONG TERM...05
AVIATION...DMD
HYDROLOGY...05
Hazardous weather outlook, Jun 22, 8:43 AM CDT, 2 hours 20 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
843 AM CDT SUN JUN 22 2014

IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007-
009-015>018-024>026-034-035-MOZ009-010-231345-
BUCHANAN-DELAWARE-DUBUQUE-BENTON-LINN-JONES-JACKSON-IOWA-JOHNSON-
CEDAR-CLINTON-MUSCATINE-SCOTT-KEOKUK-WASHINGTON-LOUISA-JEFFERSON-
HENRY IA-DES MOINES-VAN BUREN-LEE-JO DAVIESS-STEPHENSON-CARROLL-
WHITESIDE-ROCK ISLAND-HENRY IL-BUREAU-PUTNAM-MERCER-HENDERSON-
WARREN-HANCOCK-MCDONOUGH-SCOTLAND-CLARK-
843 AM CDT SUN JUN 22 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
ILLINOIS...NORTHWEST ILLINOIS...WEST CENTRAL ILLINOIS...EAST
CENTRAL IOWA...NORTHEAST IOWA...SOUTHEAST IOWA AND NORTHEAST
MISSOURI.

.DAY ONE...TODAY AND TONIGHT

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS WEST OF THE
MISSISSIPPI RIVER. SCATTERED THUNDERSTORMS ARE EXPECTED TO
DEVELOP THIS AFTERNOON ACROSS THE OUTLOOK AREA. SOME OF THE STORMS
MAY BE SEVERE WEST OF THE MISSISSIPPI RIVER. THE MAIN THREATS WILL
BE DAMAGING WIND AND HAIL UP TO ONE INCH. STORMS ARE THEN EXPECTED
TO BECOME MORE WIDESPREAD OVERNIGHT. RAINFALL WILL BE HEAVY AT
TIMES AND MAY CAUSE ISOLATED FLOODING CONCERNS...PARTICULARLY IN
AREAS THAT RECEIVED SEVERAL INCHES OF RAIN IN THE LAST WEEK.

AREA RIVERS ARE EXPERIENCING FLOODING. PLEASE SEE THE LATEST
FLOOD STATEMENTS AND FLOOD WARNINGS FOR DETAILS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

THUNDERSTORMS ARE LIKELY OVER THE OUTLOOK AREA MONDAY INTO MONDAY
EVENING. THE MAIN RISK WILL BE HEAVY RAINFALL AND FLASH FLOODING
ESPECIALLY IN AREAS WHERE THE GROUND IS SATURATED FROM RECENT HEAVY
RAIN.

THUNDERSTORM CHANCES WILL RETURN FOR THE LATTER HALF OF THE WEEK
INTO NEXT WEEKEND.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON WEST OF THE
MISSISSIPPI RIVER.

HAASE

In the hours before

Special weather statement, Jun 22, 10:41 AM CDT, 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
1041 AM CDT SUN JUN 22 2014

IAZ040-051-063-221645-
BENTON-BUCHANAN-IOWA-
1041 AM CDT SUN JUN 22 2014

...STRONG THUNDERSTORMS APPROACHING NORTHEAST IOWA...

AT 1036 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 45 MILES WEST OF
FAIRBANK TO 24 MILES WEST OF VICTOR...MOVING NORTHEAST AT 30 MPH.

* THUNDERSTORMS WILL BE NEAR...
  NORTH ENGLISH AND MILLERSBURG AROUND 1100 AM CDT...
  VICTOR AND PARNELL AROUND 1110 AM CDT...
  WILLIAMSBURG AND LADORA AROUND 1120 AM CDT...
  CONROY AND BELLE PLAINE AROUND 1125 AM CDT...
  MARENGO AND LUZERNE AROUND 1130 AM CDT...

PEA SIZE HAIL...WINDS GREATER THAN 40 MPH...FREQUENT CLOUD TO GROUND
LIGHTNING...HEAVY RAIN...ARE EXPECTED WITH THESE STORMS.

LAT...LON 4264 9161 4230 9160 4230 9183 4227 9183
      4151 9183 4151 9229 4229 9230 4230 9206
      4264 9208
TIME...MOT...LOC 1540Z 217DEG 31KT 4271 9291 4165 9270

HAASE

The office that day

Everything else NWS Quad Cities, IA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 22, 10:15 AM CDTRiver Flood WarningDVNLouisa20 days
Jun 22, 10:15 AM CDTRiver Flood WarningDVNLouisa24 days
Jun 22, 10:41 AM CDTSpecial Weather StatementDVNBenton, Buchanan, Iowa64 min
Jun 22, 11:03 AM CDTRiver Flood WarningDVNMuscatine24 days
Jun 22, 11:38 AM CDTSevere Thunderstorm WarningDVNIowa, Johnson, Keokuk48 min
Jun 22, 12:02 PM CDTSevere Thunderstorm WarningDVNBenton, Linn34 min
Jun 22, 5:35 PM CDTSevere Thunderstorm WarningDVNLee40 min
Jun 22, 6:01 PM CDTSevere Thunderstorm WarningDVNHenderson, McDonough, Warren44 min
Jun 22, 6:14 PM CDTSevere Thunderstorm WarningDVNMcDonough33 min

Nearby

River Flood Warnings in Illinois, 2014River Flood Warnings in Missouri, 2014Every river flood warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.